Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 4, 2018, 4:09 PM EDT. It took effect at Sep 5, 2018, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2018, 4:09 PM EDT (20:09 UTC)
- In effect from
- Sep 5, 2018, 5:00 AM EDT
- Expired
- Sep 6, 2018, 4:12 AM EDT
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
245 WHUS73 KAPX 042009 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 409 PM EDT Tue Sep 4 2018 LMZ341-342-344>346-050415- /O.NEW.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 409 PM EDT Tue Sep 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 AM to 8 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
7 follow-up statements
712 WHUS73 KAPX 050303 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1103 PM EDT Tue Sep 4 2018 LSZ321-322-051000- /O.EXB.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1103 PM EDT Tue Sep 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM Wednesday to 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-051000- /O.EXB.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1103 PM EDT Tue Sep 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM Wednesday to 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-051000- /O.EXA.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 1103 PM EDT Tue Sep 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 AM to 8 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-344>346-051000- /O.CON.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1103 PM EDT Tue Sep 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect from 5 AM to 8 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
338 WHUS73 KAPX 050749 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 349 AM EDT Wed Sep 5 2018 LSZ321-322-051600- /O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 349 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect from 11 AM this morning to 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-051600- /O.CON.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 349 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-051600- /O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 349 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect from 11 AM this morning to 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
138 WHUS73 KAPX 051426 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1026 AM EDT Wed Sep 5 2018 LSZ321-322-052230- /O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1026 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-052230- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1026 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-052230- /O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1026 AM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
560 WHUS73 KAPX 051857 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 257 PM EDT Wed Sep 5 2018 LSZ321-322-060300- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 257 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-060000- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 257 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-060300- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 257 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... A Small Craft Advisory remains in effect until 1 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
494 WHUS73 KAPX 060014 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 814 PM EDT Wed Sep 5 2018 LMZ344>346-060400- /O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ /O.NEW.KAPX.SC.Y.0047.180906T0014Z-180906T0400Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Gaylord has issued a SMALL CRAFT ADVISORY, which is in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ323-341-342-060115- /O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LSZ321-322-060500- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-060500- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
167 WHUS73 KAPX 060250 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1050 PM EDT Wed Sep 5 2018 LHZ345-LSZ322-060400- /O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- St. Marys River Point Iroquois to E. Potagannissing Bay- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-061000- /O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-061000- /O.EXT.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-061000- /O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
662 WHUS73 KAPX 060812 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 412 AM EDT Thu Sep 6 2018 LMZ344>346-060915- /O.CAN.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 412 AM EDT Thu Sep 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ347-348-LSZ321-060915- /O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 412 AM EDT Thu Sep 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 3:53 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 4, 3:53 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 353 PM EDT Tue Sep 4 2018 .NEAR TERM...(Through Tonight) Issued at 351 PM EDT Tue Sep 4 2018 ...Isolated showers/storms through early evening... High Impact Weather Potential...Minimal. Pattern Synopsis/Forecast...Strong upper ridging anchored over the Mid-Atlantic continues to pump an abundance of moisture up through the Mississippi Valley and into the Great Lakes. A warm front that brought an abundance of rain to much of northern Michigan this morning has now lifted north into Ontario, with a plume of high theta-e advecting into northern Michigan this afternoon. Despite a lack of organized synoptic lift to be found over the forecast area this afternoon, isolated showers and weak thunderstorms are having no difficulty popping up within this tropical airmass (PWs hovering around 1.8" and dewpoints in the lower 70s). Instability is not lacking either with MLCAPE pushing 1500 J/kg along and south of M- 72. Will continue to see pulse showers/storms in this moderate instability but no shear environment through the remainder of the afternoon, diminishing this evening as the boundary layer decouples. Not expecting any severe storms given the lack of shear and weaker lapse rates just above the boundary layer. But some of the stronger cells will certainly be capable of producing locally heavy rainfall and gusty winds. Of greater concern will be what occurs just upstream of our area this evening and overnight. A wave of low pressure will ride northeast along a cold front crossing the Upper Mississippi Valley, triggering an MCS with copious rainfall. Shower activity already spreading through the central UP, which may creep into eastern Upper this evening. Greater rain chances will spread in from the west later tonight and more so during the day Wednesday as the front moves through. Western Chippewa/Mackinac counties will stand the greatest chance for any appreciable rainfall through daybreak Wednesday with amounts of 0.25 to 0.50+ inches possible. Patchy fog also possible in spots overnight given the muggy airmass. Definitely sticky sleeping weather with lows in the upper 60s to low 70s. && .SHORT TERM...(Wednesday through Thursday) Issued at 351 PM EDT Tue Sep 4 2018 ...Thunderstorms Wednesday Dry on Thursday... High Impact Weather Potential...Thunderstorms Wednesday with heavy rain, possibly severe (marginal). Pattern Synopsis/Forecast...The cold front and 500 mb trough push through the central part of the lower peninsula during the day and almost through the rest of the state by 12z/Thu. So, high pressure builds in Wednesday night, progressively so by 06z/Thu, we should have clearing down to M-55. High pressure then remains over the area through 12z/Fri. Primary Forecast Concerns...The thunderstorm coverage/heavy rain potential through Wednesday is the main concern. Timing with the shortwave trough/jet streak at 500 mb is a little faster than yesterday with the best winds of 35+ knots moving over the NW Lower between 12z and 15z/Wed and in NE Lower 15z to 18z/Wed. SBCAPE at HTL is around 2000 J/KG at 18z just ahead of the front with the jet streak looks like the dynamics could support the some stronger storms, but with the MLCAPE at 800 J/kg think that we have lost the timing that looked better yesterday. So the marginal area that SPC has mapped out, is good, since something could pop, but think that the system is less coordinated for severe weather potential. However, there is some concern about the heavy rain potential as moisture with the system is around 2.00" PWAT. && .LONG TERM...(Thursday night through Tuesday) Issued at 351 PM EDT Tue Sep 4 2018 Friday through Saturday, high pressure and dry air continues over the region. Sunday, the warm front, and next low pressure system moves up the Mid-Mississippi Valley, and spreads over N Lower during the afternoon and E Upper overnight. High pressure builds into the region for Monday and keeps things dry before the next system moves into the region by mid-week. Temperatures Begin to fall off Thursday as the high builds into the region which then continues through to the early next week as the highs remain on either side of 70 into Monday. Tuesday temperatures begin to warm a bit with lower 70s in E Upper and mid 70s in N Lower. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 207 PM EDT Tue Sep 4 2018 VFR conditions have pretty much returned to all of northern Michigan early this afternoon. With the dissipation of earlier widespread cloud cover, now starting to see an agitated stratocu field develop across much of northern Lower. Already seeing a couple showers pop up, and expect that trend will continue through the afternoon hours, mainly across northeast Lower, with perhaps a few storms as well. APN would have the greatest chance. A modest low level jet will nose in from over Lake Michigan late tonight, leading to LLWS developing before daybreak Wednesday but diminishing mid to late morning. Another round of showers and thunderstorms will spread from W to E across northern MI during the day Wednesday as a cold front pushes through. Winds veering SW to NW behind the front will become a tad gusty in the morning. && .MARINE... Issued at 351 PM EDT Tue Sep 4 2018 Southerly winds will remain a tad gusty through tonight, likely increasing to advisory level around daybreak Wednesday morning as a cold front approaches. Winds will veer northwesterly after the front pushes through on Wednesday, gradually diminishing towards evening. A line of showers and thunderstorms will also accompany the front late tonight through Wednesday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MK SHORT TERM...JL LONG TERM...JL AVIATION...MK MARINE...MK
Hazardous weather outlook, Sep 4, 3:57 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 357 PM EDT Tue Sep 4 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-052000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 357 PM EDT Tue Sep 4 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Isolated thunderstorms will continue through early this evening across a portion of northern Lower Michigan, mainly east of Interstate 75. Severe storms are not expected, but a few strong storms may produce locally heavy rainfall and gusty winds. There is a chance of thunderstorms overnight across eastern Upper and northwest Lower Michigan. Severe storms are not expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across all of northern Michigan on Wednesday. Isolated severe thunderstorms are possible, especially south of a line extending from Traverse City to Rogers City. The primary severe weather threat will be strong winds to 60 mph. In addition, heavy rain is likely with any thunderstorm activity. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Sep 4, 11:08 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 8 NNW TRAVERSE CITY 44.88N 85.68W
09/04/2018 M1.49 INCH LEELANAU MI TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 4, 11:09 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5.3 S BENZONIA 44.54N 86.10W
09/04/2018 M1.87 INCH BENZIE MI PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 4, 11:10 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1110 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3.2 ESE CEDARVILLE 45.97N 84.30W
09/04/2018 M1.45 INCH MACKINAC MI PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 4, 11:12 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SAINT IGNACE 45.86N 84.72W
09/04/2018 M1.43 INCH MACKINAC MI PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 4, 11:13 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HEAVY RAIN 1 ENE MACKINAW CITY 45.79N 84.71W
09/04/2018 M1.22 INCH LHZ345 MI PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 4, 11:14 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1114 AM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 0.5 ESE MANCELONA 44.90N 85.05W
09/04/2018 M1.02 INCH ANTRIM MI PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.